Alert archive / California / Wind Advisories in 2005

Wind Advisory 11, NWS Medford, OR

December 28, 2005Siskiyou County, California

NWS Medford, OR issued this wind advisory at Dec 28, 2005, 4:00 AM PST for Siskiyou County, California. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2005, 4:00 AM PST (12:00 UTC)
Expired
Dec 28, 2005, 9:51 AM PST
In force
6 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2005-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2005-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 281200
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
400 AM PST WED DEC 28 2005

CAZ081-281800-
/O.CAN.KMFR.HW.W.0013.000000T0000Z-051228T2000Z/
/O.NEW.KMFR.WI.Y.0011.051228T1200Z-051228T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
400 AM PST WED DEC 28 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

A STRONG LOW PRESSURE SYSTEM CONTINUES TO BRING STRONG WINDS TO
THE SHASTA VALLEY...ALTHOUGH EARLIER WIND SPEEDS OF 40 TO 50
MPH WITH GUSTS UP TO 60 MPH HAVE DECREASED TO 20 TO 30 MPH WITH
GUSTS TO 40 MPH. USE CAUTION WHEN TRAVELING ALONG I-5 THROUGH THIS
AREA...ESPECIALLY IN HIGH PROFILE VEHICLES. WINDS WILL REMAIN
STRONG UNTIL THE FRONT PASSES TO THE EAST...AROUND MID MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ021-022-281800-
/O.CON.KMFR.HW.W.0014.000000T0000Z-051228T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
400 AM PST WED DEC 28 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

AN INTENSE LOW PRESSURE SYSTEM APPROACHING THE COAST IS RESULTING
IN SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH ALONG THE
COAST. THE STRONGEST WINDS ARE IN THE VICINITY OF THE HEADLANDS
AND OTHER HIGHER EXPOSED AREAS. THESE WINDS WILL CONTINUE THROUGH
MID MORNING BEFORE TAPERING OFF AS THE FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS76 KMFR 281751
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
951 AM PST WED DEC 28 2005

ORZ021-022-290200-
/O.CAN.KMFR.HW.W.0014.000000T0000Z-051228T1800Z/
/O.NEW.KMFR.HW.A.0008.051230T0200Z-051230T2000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
951 AM PST WED DEC 28 2005

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. THE HIGH WIND WARNING PREVIOUSLY IN EFFECT THIS MORNING HAS
BEEN CANCELLED.

WINDS HAVE DECREASED AT THE COAST AS A COLD FRONT MOVES INLAND.
ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING HIGH WINDS
TO THE COAST THURSDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ081-281900-
/O.CAN.KMFR.WI.Y.0011.000000T0000Z-051228T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
951 AM PST WED DEC 28 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY FOR THE SHASTA VALLEY. WINDS HAVE DECREASED AS A COLD
FRONT MOVES INLAND.

$$

MUNDELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 28, 3:00 AM PST, 1 hour earlier.

Area forecast discussion, Dec 28, 3:00 AM PST, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PST WED DEC 28 2005

.DISCUSSION...AXIS OF A STRONG UPPER TROUGH WILL MOVE THROUGH THE
CWA TODAY...BRINGING A ROUND OF HEAVY SHOWERS AND ISOLATED THUNDER
OVER THE COASTAL WATERS. WINDS ARE ABATING AT THE COAST AND HAVE
DROPPED BELOW CRITERIA IN THE SHASTA VLY...BUT THE POTENTIAL
REMAINS FOR WINDS UNTIL FROPA LATER THIS MORNING. WIDESPREAD HEAVY
RAIN HAS LIGHTENED SOMEWHAT...BRINGING A RESPITE TO RISING RIVERS.
FLOOD WARNINGS WILL REMAIN IN EFFECT THROUGHOUT...THOUGH.

SNOW LEVELS ARE RISING AND ARE CURRENTLY AROUND 8500 FEET...ADDING
SNOWMELT TO THE RUNOFF. LEVELS WILL BEGIN TO DROP THIS AFTERNOON TO
NEAR PASS LEVEL AND REMAIN THERE FOR THE WEEK...ALTHOUGH NOT MUCH
ADDITIONAL ACCUMULATION EXPECTED BY THE TIME IT LOWERS TO THE
ROADS. A WEAK RIDGE MOVES IN FOR THURSDAY...BUT CONTINUED ONSHORE
FLOW KEEPS POPS AROUND...FOLLOWED BY AN INTENSE SYSTEM PROGGED TO
SLAM INTO THE REGION THURSDAY NIGHT AND FRIDAY. MORE FLOODING AND
HIGH WINDS ARE EXPECTED IN THIS ROUND. THE REMAINDER OF THE
FORECAST CONTINUES WITH TROPICALLY CONNECTED CYCLONES INTERSPERSED
ABOUT EVERY 36 HOURS.

&&

.AVIATION...STRONG LOW MOVING TOWARD THE COAST IS PRODUCING STRONG
SOUTH WINDS AT THE COAST...NEAR WEED IN THE LEE OF MOUNT SHASTA...AND
ALSO OVER THE TERRAIN ABOVE 2000 FEET IN SOUTH WEST OREGON. THIS
CONTINUES UNTIL COLD FRONTAL PASSAGE AROUND 16Z WEDS. CONDITIONS
INLAND WILL BE GENERALLY VFR UNTIL THE FRONT MOVES INLAND TOMORROW
MORNING...THEN LOWERING CEILINGS WITH A MORE WIDESPREAD MTN
OBSCURATION EXPECTED. COAST SHOULD REMAIN MVFR THROUGH THE PD WITH
ISOLD VFR CONDITIONS IN HEAVY RAIN...ISOLD THUNDER THROUGH WEDS.

WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
     HIGH WIND WARNING SOUTH COAST COAST THROUGH 6AM WEDNESDAY.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA BORDER
      0-60 NM.
     HIGH SURF ADVISORY SOUTH COAST UNTIL 4 AM PST THURSDAY.
     FLOOD WARNING FOR THE SOUTH AND NORTH FORKS OF THE COQUILLE
      RIVER NEAR MYRTLE POINT...AND FOR THE COQUILLE RIVER AT
      COQUILLE THROUGH THURSDAY AFTERNOON
     FLOOD WARNING IN EFFECT FOR THE ROGUE RIVER FROM BELOW GOLD RAY
      DAM TO AGNESS THROUGH WEDNESDAY EVENING
     FLOOD WARNING IN EFFECT FOR THE ILLINOIS RIVER AT KERBY THROUGH
      WEDNESDAY AFTERNOON
     FLOOD WARNING IN EFFECT FOR THE COW CREEK AT RIDDLE THROUGH
      WEDNESDAY AFTERNOON
     FLOOD WARNING IN EFFECT FOR THE SOUTH UMPQUA FROM NEAR WINSTON
      TO ROSEBURG THROUGH WEDNESDAY EVENING
     FLOOD WARNING IN EFFECT FOR THE DEER CREEK AT ROSEBURG THROUGH
      WEDNESDAY AFTERNOON
     FLOOD WATCH FOR EASTERN OREGON ZONES 029-030 INCLUDING THE
SPRAGUE
      RIVER FROM BEATTY TO CHILOQUIN THURSDAY THROUGH THURSDAY NIGHT
CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
     WIND ADVISORY SHASTA VALLEY THROUGH 10AM WEDNESDAY.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT ST
      GEORGE CA 0-60 NM.
     FLOOD WARNING FOR THE SISKIYOU COUNTY INCLUDING THE KLAMATH AND
      SCOTT RIVERS THROUGH THURSDAY NIGHT.

&&

BERTEAU

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 27, 3:10 PM PST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PST TUE DEC 27 2005

PZZ350-353-356-370-373-376-281400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
1120 AM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING FROM THIS EVENING TO WEDNESDAY AFTERNOON. SEE COASTAL
WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNING CONTINUES THROUGH WEDNESDAY AFTERNOON.

ORZ021-022-281400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING. SEE HIGH
WIND WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WINDS CONTINUE INTO WEDNESDAY MORNING.

ORZ023-024-026-281400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL WILL BRING MOST RIVERS IN SOUTHWEST OREGON ABOVE
FLOOD STAGE WEDNESDAY. SEE FLOOD WARNING FOR DETAILS.

CAZ081-281400-
CENTRAL SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING REMAINS IN EFFECT. SEE HIGH WIND WARNING FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WIND WARNING CONTINUES UNTIL 12 PM PST WEDNESDAY.

CAZ081-084-0RZ029-281400-
CENTRAL SISKIYOU COUNTY-NORTHEAST SISKIYOU
AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FLOOD WATCH IS IN EFFECT FROM LATE TONIGHT. SEE FLOOD WATCH FOR
DETAILS.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOOD WATCH CONTINUES THROUGH THURSDAY AFTERNOON.

CAZ080-281400-
WESTERN SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA

.DAY ONE...TODAY

FLOOD WARNING FOR THE SCOTT RIVER AT FORT JONES AND THE KLAMATH
RIVER AT SEIAD VALLEY TONIGHT. SEE FLOOD WARNING FOR DETAILS.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOOD WARNING CONTINUES THROUGH THURSDAY NIGHT.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

In the hours before

Local storm report, Dec 27, 10:28 PM PST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1028 PM PST TUE DEC 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HEAVY RAIN       1 N ROSEBURG            43.23N 123.36W
12/27/2005  1.68 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR TOTAL RAINFALL ENDING AT 10 PM PST.

&&

JACOBS

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.